Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS State College, PA

June 17, 2014Cameron County, Clearfield County, Elk County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 17, 2014, 11:02 PM EDT for Cameron County, Clearfield County, Elk County, Pennsylvania. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 11:02 PM EDT (03:02 UTC)
Expired
Jun 18, 2014, 12:00 AM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Clearfield County, PA, Elk County, PA

The radar

The State College radar (KCCX), 33 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:32 PM EDTTSTM WND DMG1 W Rockton, PATREES DOWN ACROSS ROAD
Jun 17, 11:32 PM EDTTSTM WND DMGDubois, PATREES AND WIRES DOWN
Jun 17, 11:42 PM EDTTSTM WND DMGDubois, PATREES AND WIRES DOWN
Jun 17, 11:52 PM EDTTSTM WND DMG1 W Rockton, PATREES DOWN ACROSS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:51 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 3.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS51 KCTP 180302
SVRCTP
PAC023-033-047-180400-
/O.NEW.KCTP.SV.W.0039.140618T0302Z-140618T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1200 AM EDT

* AT 1102 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TRUMAN TO NEAR PENFIELD TO NEAR FALLS CREEK...
  AND MOVING SOUTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...DUBOIS...CLEARFIELD...SANDY...CAMERON...PHILIPSBURG...
  WOODLAND...CURWENSVILLE...PENFIELD...HYDE...PLYMPTONVILLE...
  ROCKTON...CHESTER HILL...KARTHAUS...FORCE...BENEZETTE...HICKS
  RUN...LECONTES MILLS...PARKER DAM STATE PARK AND BROCKPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4142 7799 4137 7799 4122 7809 4116 7804
      4112 7811 4106 7809 4105 7806 4097 7810
      4096 7808 4096 7816 4094 7815 4091 7822
      4089 7822 4085 7834 4107 7881 4119 7877
      4121 7871 4127 7874 4129 7865 4152 7847
TIME...MOT...LOC 0302Z 292DEG 47KT 4140 7841 4123 7857 4118 7888 

$$

LAMBERT/COLBERT
1 follow-up statement
574 
WWUS51 KCTP 180345
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1145 PM EDT TUE JUN 17 2014

PAC023-047-180354-
/O.CAN.KCTP.SV.W.0039.000000T0000Z-140618T0400Z/
ELK PA-CAMERON PA-

1145 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND SOUTHERN
CAMERON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4112 7811 4106 7809 4105 7806 4097 7810
      4096 7808 4096 7816 4094 7815 4091 7822
      4089 7822 4085 7834 4107 7881 4119 7877
      4115 7817
TIME...MOT...LOC 0344Z 292DEG 47KT 4120 7777 4103 7793 4098 7824 

$$

PAC033-180400-
/O.CON.KCTP.SV.W.0039.000000T0000Z-140618T0400Z/
CLEARFIELD PA-
1145 PM EDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM EDT
FOR CENTRAL CLEARFIELD COUNTY...

AT 1144 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONUMENT TO SNOW SHOE TO NEAR NORTH
PHILIPSBURG...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
DUBOIS...CLEARFIELD...SANDY...PHILIPSBURG...WOODLAND...
CURWENSVILLE...HYDE...PLYMPTONVILLE...ROCKTON...CHESTER HILL...
KARTHAUS...JEFFRIES...LECONTES MILLS...S.B. ELLIOT STATE PARK...
MORRISDALE...WEST DECATUR...GRASSFLAT...KYLERTOWN...WALLACETON AND
TREASURE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4112 7811 4106 7809 4105 7806 4097 7810
      4096 7808 4096 7816 4094 7815 4091 7822
      4089 7822 4085 7834 4107 7881 4119 7877
      4115 7817
TIME...MOT...LOC 0344Z 292DEG 47KT 4120 7777 4103 7793 4098 7824 

$$

DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:47 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 17, 10:47 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1047 PM EDT TUE JUN 17 2014

.SYNOPSIS...
CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL
RIDGE CENTERED OVER THE SOUTHEAST STATES THROUGH AT LEAST
WEDNESDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO
THE AREA FOR THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 314 CONTINUES IN EFFECT FOR A FEW MORE
HOURS /UNTIL 05Z/ ACROSS THE NORTHERN 2 LAYERS OF COUNTIES IN OUR
CWA. BKN LINE OF STRONG TO SEVERE TSRA CURRENTLY TRACKING QUICKLY
ESE FROM NWRN PENN...VIA THE FAIRLY STRONG 40 KT 0-6 KM BULK
SHEAR.

THE STRONG...MID-LEVEL CAP WITH 700 MB TEMPS AOA 8.5C ACROSS THE
SOUTHERN HALF OF PENN WILL SLOWLY SAG SOUTH/WEAKEN OVERNIGHT
ALLOWING THE TSRA TO MAKE IT AS FAR SOUTH /ALBEIT IN A SLIGHTLY
WEAKENED STATE/ AS THE INTERSTATE 80 CORRIDOR AFTER 06Z.

VERY LATE TONIGHT...A FEW ISOLATED TSRA SHOULD LINGER ACROSS THE
NW 2/3RDS OF THE CWA...WHILE THE FAR SE ZONES SEE CLEAR TO PARTLY
CLOUDY SKIES OVERNIGHT.

850 MB MOISTURE FLUX VIA THE 15Z SREF IS NEAR ITS PEAK AT
AN IMPRESSIVE...5-6 STANDARD DEVIATIONS /ACROSS THE NRN HALF OF
THE CWA...AND AT THE SOUTHERN EDGE OF A RIBBON OF 50 KT 850 MB
WINDS/.

POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS WILL CONTINUE
NEAR THE LEADING EDGE /AND WITHIN THE CORES/ OF THE MORE INTENSE
STORMS /ESP ACROSS THE NW MTNS/ CONSIDERING THE DEEP LAYER
SHEAR...AND CAPES AOA 1200 J/KG /VIA THE SREF/.

A POCKET OF 0-1KM ENERGY HELICITY INDEX AROUND 2 MS/S2 WILL STAY
INTACT FOR THE NEXT HOUR OR SO ACROSS THE MTNS NORTH OF
KIPT. THIS WILL BRING THE CHC FOR A TSRA OR TWO IN THE BKN LINE
TO DEVELOP SUPERCELL STRUCTURE.

IT WILL BE ANOTHER VERY MUGGY OVERNIGHT. LOWS WELL UP IN THE 60S
WILL BE SOME 10-15 DEG ABOVE NORMAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
LOW LEVEL NW FLOW ON WEDNESDAY WILL INITIALLY BRING SLIGHTLY
DRIER AIR INTO THE REGION...BUT A RETURN SOUTHERLY FLOW IS MADE
TO RAPIDLY REDEVELOP BY AFTERNOON OVER OVER WESTERN AREAS. SHORT
RANGE MODEL SURFACE PRESSURE PROGS SUGGEST WE WILL BE BASICALLY IN
A COL BETWEEN LOW PRESSURE EAST AND WEST OF US...AND HIGH PRESSURE
NORTH AND SOUTH. MODELS ONCE AGAIN GENERATE A RESPECTABLE AMOUNT
OF INSTABILITY SO MORE DIURNALLY FAVORED CONVECTION SHOULD BE IN
STORE.

THE IMPLIED PRESENCE OF A LOW LEVEL BOUNDARY OVER SWRN PA SUGGESTS
THAT THE BEST CHANCE OF SHOWERS WILL WEST...WITH LESSER CHANCES
FURTHER EAST.

TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN TODAY...NOT
SIGNIFICANTLY DIFFERENT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE CURRENTLY OVER THE EASTERN U.S. IS FORECAST TO BE
SQUASHED BY AN UPPER LOW FORECAST TO DEEPEN OVER EASTERN QUEBEC
MIDWEEEK AND DIG INTO THE CANADIAN MARITIMES BY THE WEEKEND. THIS
UPPER LOW WILL PUSH A COLD FRONT SOUTHWARD INTO THE AREA DURING
THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE SULTRY TEMPS.
THE FRONT IS FCST TO STALL JUST SOUTH OF PA AND SERVE AS A
POSSIBLE FOCUS FOR CONVECTION.

SEVERAL SHORTWAVES TRAVELING THROUGH THE UPPER FLOW WILL PRODUCE A
SERIES OF SFC WAVES ALONG THE FRONT AS IT LIFTS NORTH AS A
WARM FRONT AT SOME POINT OVER THE WEEKEND INTO EARLY NEXT WEEK.
THIS LOOKS TO SUPPORT AN UNSETTLED PATTERN...THOUGH CERTAINTY OF
PCPN ON ANY GIVEN DAY REMAINS IN THE CHANCE CATEGORY GIVEN THE
TIME FRAME AND UNCERTAINTY IN THE OVERALL PATTERN.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
BROKEN LINE OF STRONG TO SEVERE TSRA AT 02Z TRACKING ESE FROM
NWRN PENN...WILL IMPACT KBFD THROUGH 04Z BEFORE PUSHING EASTWARD
AND SOUTHWARD TOWARD KELM-KDUJ.

THOUGH MID-LEVEL CAP INCREASES AS ONE HEADS SOUTHWARD...THIS LINE
WILL CONTINUE TO SAG SLOWLY SOUTHWARD AFTER MIDNIGHT...ALLOWING
THE TSRA TO APPROACH KFIG-KUNV-KIPT AFTER 06Z. THE LINE WILL
CONTINUE TO WEAKEN FURTHER AFTER THAT...WITH POTENTIAL FOR SCT
SHOWERS FROM KJST-KAOO AND POSS A TSTM AROUND 08-10Z IN VICINITY
OFF KMDT-KLNS IF THE MESOSCALE HRRR MODEL HOLDS TRUE /BUT DIDNT
MENTION THAT IN TAFS JUST YET WITH FAIR AMOUNT OF UNCERTAINTY IN
BOTH STRENGTH AND LOCATION 6+ HRS OUT/.

OTHERWISE OVERNIGHT...WARM AND HUMID CONDITIONS CONTINUE. BEHIND
THE LINE OF STORMS MAINLY ACROSS THE NW MTNS...SHOULD SEE A LOWER
DECK OF MVFR STRATOCU DEVELOP. OTHERWISE NO WIDESPREAD REDUCTIONS
ARE EXPECTED.

WEDNESDAY SHOULD REMAIN FAIRLY QUIET THROUGH THE FIRST HALF...BUT
WARM AND HUMID AIRMASS WILL AGAIN PROVIDE ENOUGH INSTABILITY TO
KICK OFF MAINLY AFTERNOON CONVECTION THAT WILL LINGER INTO THE
EVENING HOURS. MOST NUMEROUS SHOWERS/TSTMS WILL BE IN THE
SW...WITH SCATTERED CONVECTION DEVELOPING ELSEWHERE...ALL PROVIDING
LOCAL REDUCTIONS.

OUTLOOK...

THU...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS.

FRI...NO SIG WX.

SAT-SUN...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LA CORTE
LONG TERM...GARTNER/MARTIN
AVIATION...RXR
Hazardous weather outlook, Jun 17, 7:12 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 PM EDT TUE JUN 17 2014

PAZ004>006-010>012-037-041-042-045-046-182315-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
712 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017>019-049>053-182315-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
712 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY MOVE IN FROM THE NORTHWEST DURING THE MID
EVENING HOURS. THERE IS A SLIGHT RISK THAT A FEW OF THESE
MAY BECOME STRONG TO SEVERE THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056>059-063>066-182315-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
712 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Jun 17, 7:58 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT TUE JUN 17 2014

PAZ004-180030-
WARREN PA-
758 PM EDT TUE JUN 17 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLYMER...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...MAINLY NEAR THE PENNSYLVANIA...NEW YORK BORDER.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SUGAR GROVE AND BEAR
LAKE.

THIS INCLUDES ROUTE 62 BETWEEN RUSSELL AND THE NEW YORK BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY AND DEVELOP FURTHER SOUTH INTO THE
COUNTY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 7898 4199 7898 4189 7900 4188 7900
      4188 7902 4195 7961 4200 7961
TIME...MOT...LOC 2357Z 272DEG 40KT 4207 7968

LAMBERT
Special weather statement, Jun 17, 8:35 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUN 17 2014

PAZ004-180115-
WARREN PA-
835 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 834 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLYMER TO NEAR RICEVILLE...AND MOVING EAST
AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COLUMBUS AROUND 840 PM EDT.
  GRAND VALLEY...GARLAND AND LOTTSVILLE AROUND 850 PM EDT.
  SHEFFIELD...RUSSELL...CHAPMAN STATE PARK AND SCANDIA AROUND 910 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 ROUTE 6 BETWEEN NEAR CORRY AND NEAR LUDLOW.
 ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND THE NEW YORK BORDER.
 STATE ROAD 59 BETWEEN WARREN AND EAST OF KINZUA DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 7892 4185 7892 4183 7895 4162 7896
      4162 7961 4200 7961
TIME...MOT...LOC 0034Z 275DEG 44KT 4204 7972 4174 7974

LAMBERT
Special weather statement, Jun 17, 9:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
932 PM EDT TUE JUN 17 2014

PAZ004>006-180230-
WARREN PA-MCKEAN PA-POTTER PA-
932 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 929 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM JUST NORTH OF BRADFORD...SOUTHWARD TO JUST WEST
OF WARREN. THE STORMS ARE MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WARREN...MCKEAN
AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...TIDIOUTE...SUGAR GROVE...CLARENDON...MOUNT JEWETT...
STARBRICK...UNIVERSITY OF PITTSBURGH - BRADFORD...LEWIS RUN...
OSWAYO...ELDRED AND BRADFORD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 7774 4163 7879 4163 7961 4200 7961
TIME...MOT...LOC 0129Z 270DEG 49KT 4231 7849 4141 7848

MARTIN
Special weather statement, Jun 17, 10:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 PM EDT TUE JUN 17 2014

PAZ037-180345-
TIOGA PA-
1043 PM EDT TUE JUN 17 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTFIELD...MOVING EAST SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELKLAND AND KEENEYVILLE AROUND 1100 PM EDT.
  MANSFIELD AND COVINGTON AROUND 1120 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANSFIELD
UNIVERSITY...TIOGA...OSCEOLA...KNOXVILLE...LAWERENCEVILLE...TIOGA
JUNCTION AND ROSEVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 ROUTE 6 BETWEEN WEST OF MANSFIELD AND THE BRADFORD COUNTY LINE.
 ROUTE 15 BETWEEN COVINGTON AND LAWRENCEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4168 7689 4187 7760 4200 7761 4200 7693
TIME...MOT...LOC 0243Z 287DEG 37KT 4195 7754

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:35 PM EDTSpecial Weather StatementCTPWarren40 min
Jun 17, 9:32 PM EDTSpecial Weather StatementCTPMcKean, Warren58 min
Jun 17, 9:44 PM EDTSevere Thunderstorm WarningCTPWarren61 min
Jun 17, 10:24 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Warren51 min
Jun 17, 10:43 PM EDTSpecial Weather StatementCTPTioga62 min
Jun 17, 11:31 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon59 min
Jun 17, 11:48 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon42 min
Jun 18, 12:18 AM EDTSpecial Weather StatementCTPCambria, Huntingdon, Juniata, Mifflin, Snyder42 min
Jun 18, 12:37 AM EDTSevere Thunderstorm WarningCTPCentre, Columbia, Dauphin, Juniata, Mifflin, Northumberland and 4 more38 min
Jun 18, 1:20 AM EDTSpecial Weather StatementCTPBlair, Cambria, Huntingdon40 min
Jun 18, 2:06 AM EDTSpecial Weather StatementCTPBedford39 min
Jun 18, 2:47 AM EDTSpecial Weather StatementCTPFranklin28 min
Jun 18, 6:30 PM EDTFlash Flood WatchCTPClearfield, Elk, McKean, Warren14 hr
Jun 18, 6:49 PM EDTSpecial Weather StatementCTPWarren56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.